Ask an expert series is a space for you to get answers to all your questions. Have a question you’ve been wondering about? Ask here.
So I am on birth control as a teen, but only for acutane acne medication that requires me to take it as all women have to. You have to since if you get pregnant while on the medicine it can cause birth defects to your baby. Anyways I had been forgetting for a week and a half while I took my medicine to take it and I got my period today, and it is extremely heavy, and I went though a tampon in 10 minutes which never happens. It’s never like this, and I don’t know what to do.
This is a very important reason to have a visit with your birth control prescriber. Any time that birth control methods are missed, it can cause a disruption in bleeding patterns, but having this discussion is important especially considering the dual use of Accutane. Don’t hesitate to reach out to them. They will likely be able to accommodate you with a virtual appointment if you would rather not be seen in-person.